MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC MICRO-INTRODUCER; INTRODUCER CATHETER

VASCULAR SOLUTIONS, INC MICRO-INTRODUCER; INTRODUCER CATHETER
Model Number 7272X
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The device was being used for treatment and was directly related to the failure.The returned product evaluation confirmed the broken wire.The dilator was also broken in two pieces and the tip remained on the wire.The separation point on the wire had a slight bend to it confirming the wire was kinked prior to breaking.Based on the information stating that physician pulled "hard" to remove the wire and the warning provided in the instructions for use, the most likely root cause is misuse.
 
Event or Problem Description
The blue inner dilator bent, and today they got the wire stuck and then it broke off inside the patient.Physician did retrieve the wire.Per physician the wire looped in the graft, because of the loop/kink the wire wouldn't pull out.He pushed forward and then pulled back hard and it fractured.He snared with a snare device.It fractured in the stiff part of the wire.It was stuck in a clotted graft and said he pulled pretty hard and had no problem if he had to snare it.No harm or delay in treatment to the patient.The case was finished.Additional information rec'd 05jun18: he was a declot patient, in operating room.We used the micro then used the blue dilator and wire in pre-accessed site to put in 7fr sheath.Then got a 2nd access using the access kit.Needle wire, blue dilator and white dilator.Then switched to another 7fr sheath.The wire got stuck, and the blue dilator bent.The tip of the blue broke off, and the wire broke off, both inside of the patient.Physician then successfully snared the wire, which had the tip of the broken blue dilator on it.

Brand Name
MICRO-INTRODUCER
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7659262
Report Number2134812-2018-00042
Device Sequence Number1108609
Product Code DYB
UDI-Device IdentifierM2067272X0
UDI-PublicM2067272X0
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/03/2021
Device Model Number7272X
Device Lot Number623366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2018
Initial Report FDA Received Date07/03/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;